Adulterated Heroin Alert

The Injury and Violence Prevention Branch of the North Carolina Division of Public Health is alerting providers to report of possible clenbuterol/heroin cases in central North Carolina. Scott Proescholdbell, MPH, an epidemiologist with the division has asked anyone dealing with overdose cases to be aware of this possibility. This product resulted in 20 hospitalizations last summer, he said.

Clenbuterol is a veterinary pharmaceutical used to boost muscle growth in cattle. The most common symptoms in those suspected of using clenbuterol sold as heroin were rapid heart rate, chest pain, palpitations, hypokalemia and hypotension. The researchers said cardiovascular effects are otherwise uncommon with heroin use.

If you suspect clenbuterol use, please contact Proescholdbell, scott.proescholdbell@dhhs.nc.gov or by calling 919-707-5442.

 
 

More Posts in Bulletins

 
 

Share this Post